MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; MAIN BODY

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; MAIN BODY
Model Number TV-AB2380-J
Medical Device Problem Codes Off-Label Use (1494); Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies have been requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.Reportedly, the case was off label as the juxtarenal angle was greater than the ifu guidelines.The main body landed lower than the intended seal zone causing a type ia endoleak.A non-endologix (palmaz) stent was deployed to seal the type ia endoleak; however, it did not completely resolve the endoleak.The physician decided to leave as is and if the type ia endoleak does not resolve in 30 days the need for re-intervention will be determined.The patient is being monitored.
 
Additional Manufacturer Narrative
Based on the description of the event and provided medical records, clinical assessment confirmed the reported events of the type ia endoleak and the malposition.There were no procedure related harms identified.The final patient disposition was discharge home in good condition one day post-operative.The most likely root cause for the type ia endoleak was the off-label neck anatomy which was at a 110-degree angle.Per the instructions for use (ifu) the neck anatomy should be less than or equal to 60 degrees.Per the ifu this was also cautionary product use due to the neck calcifications.The root cause for the malposition of the proximal graft was the highly tortuous neck which caused the second sealing ring to land in the aneurysmal sac.In addition, this was an off ifu case due to the concomitant use of non endologix products (proximal stent in right iliac artery as well as distal stent in left external iliac artery).The review of manufacturing lot confirmed all devices met specifications prior to release.No additional investigations of this reported complaint are planned.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key8488222
Report Number3008011247-2019-00054
Device Sequence Number2689729
Product Code MIH
UDI-Device IdentifierM701TVAB2380J1
UDI-Public+M701TVAB2380J1/$$3210619FS061218346
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model NumberTV-AB2380-J
Device Catalogue NumberTV-AB2380-J
Device Lot NumberFS061218-34
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB (LN FS010518-25).; OVATION IX ILIAC LIMB (LN FS080918-45).; PALMAZ STENT (NON-ENDOLOGIX).; OVATION IX ILIAC LIMB (LN FS010518-25); OVATION IX ILIAC LIMB (LN FS080918-45); PALMAZ STENT (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Other;
Patient Age70 YR